zbMATH — the first resource for mathematics

Soliton and periodic solutions for higher order wave equations of KdV type (I). (English) Zbl 1070.35062
Summary: The aim of the paper is twofold. First, a new ansatz is introduced for the construction of exact solutions for higher order wave equations of KdV type (I). We show the existence of a class of discontinuous soliton solutions with infinite spikes. Second, the projective Riccati technique is implemented as an alternate approach for obtaining new exact solutions, solitary solutions, and periodic wave solutions.

35Q53 KdV equations (Korteweg-de Vries equations)
37K40 Soliton theory, asymptotic behavior of solutions of infinite-dimensional Hamiltonian systems
Full Text: DOI
[1] Jeffrey, A.; Mohamad, M.N.B., Travelling wave solutions to a higher order KdV equation, Chaos, solitons & fractals, 1, 2, 187-194, (1991) · Zbl 0732.76012
[2] Li, J.; Liu, Z., Smooth and non-smooth travelling waves in a nonlinearly dispersive equation, Appl math model, 25, 41-56, (2000) · Zbl 0985.37072
[3] Li, J.; Liu, Z., Travelling wave solutions for a class of nonlinear dispersive equations, Chin. ann. math., 23B, 397-418, (2000)
[4] Long, Y.; Rui, W.; He, B., Travelling solutions for a higher order wave equations of KdV type (I), Chaos, solitons & fractals, 23, 469-475, (2005) · Zbl 1069.35075
[5] Marchant, T.R., Asymptotic solitons for a third-order Korteweg-de Vries equation, Chaos, solitons & fractals, 22, 2, 261-270, (2004) · Zbl 1062.35116
[6] Mei, J.; Zhang, H.; Jiang, D., New exact solutions for a reaction-diffusion equation and a quasi-Camassa Holm equation, Appl math E-notes, 4, 85-91, (2004) · Zbl 1064.35032
[7] Tzirtztilakis, E.; Marinakis, V.; Apokis, C.; Bountis, T., Soliton-like solutions of higher order wave equations of the Korteweg-de-Vries type, J math phys, 43, 12, 6151-6161, (2002) · Zbl 1060.35127
[8] Zhang, W.; Chang, Q.; Jiang, B., Explicit exact solitary-wave solutions for compound KdV-type and compound KdV-Burgers-type equations with nonlinear terms of any order, Chaos, solitons & fractals, 13, 311-319, (2002) · Zbl 1028.35133
[9] Tzirtztilakis, E.; Xenos, M.; Marinakis, V.; Bountis, T., Interactions and stability of solitary waves in shallow water, Chaos, solitons & fractals, 14, 87-95, (2002) · Zbl 1068.76011
[10] Yan, Z.Y., Generalized method and its application in the higher-order nonlinear Schrödinger equation in nonlinear optical fibers, Chaos, solitons & fractals, 16, 759-766, (2003) · Zbl 1035.78006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.